MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ACE 68 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM ACE 68 REPERFUSION CATHETER; NRY
Model Number 5MAXACE068
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the ace68 was kinked approximately 94.0 cm from the hub.The ace68 was stretched approximately 117.0 thru 122.0 cm from the hub.The total length was approximately 133.5 cm.Conclusions: evaluation of the returned ace68 revealed that the distal shaft of the catheter was stretched.This stretch is likely the reported ovalization.If the ace68 is forcefully manipulated against resistance during use, damage such as stretching may occur.During the functional test, the ace68 was connected to a demonstration canister and pump.The pump was powered on and the ace68 was able to aspirate fluid into the canister.Further evaluation of the returned ace68 revealed a kink in the distal shaft.This damage was likely incidental to the reported complaint and may have occurred during packaging of the device for return.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the m1 segment of the right middle cerebral artery (mca) using a penumbra system ace 68 reperfusion catheter (ace68), non-penumbra sheath, balloon guide catheter, and penumbra system aspiration pump max 220 (pump max).During the procedure, the physician advanced the ace68 into the target location and turned on the pump max to initiate aspiration; however, it was noticed that the aspiration was low.Therefore, the ace68 was removed and the physician found the ace68 to be ovalized approximately 10 centimeters from the distal tip.The procedure was completed using a new ace68 with the same sheath, guide catheter, and pump max.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SYSTEM ACE 68 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11201377
Report Number3005168196-2021-00115
Device Sequence Number16696903
Product Code NRY
UDI-Device Identifier00814548016535
UDI-Public00814548016535
Combination Product (Y/N)Y
Initial Reporter CountryKS
PMA/510(K) Number
K161640
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/21/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/02/2022
Device Model Number5MAXACE068
Device Catalogue Number5MAXACE068
Device Lot NumberF90059
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2020
Initial Report FDA Received Date01/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR
Date Report Sent to FDA01/01/2005